Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 197, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Jun 22, 2021, 2:02 PM CDT. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2021, 2:02 PM CDT (19:02 UTC)
- Expired
- Jun 22, 2021, 2:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Mobile radar (KMOB), 36 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 962 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
324
WHUS54 KMOB 221902
SMWMOB
GMZ630-631-221930-
/O.NEW.KMOB.MA.W.0197.210622T1902Z-210622T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
202 PM CDT Tue Jun 22 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
North Mobile Bay...
South Mobile Bay...
* Until 230 PM CDT.
* At 202 PM CDT, a strong thunderstorm was located over Middle Bay
Light, moving east at 15 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Gaillard Island, Fairhope Pier and Middle Bay Light.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 3056 8808 3058 8791 3056 8790 3054 8790
3048 8794 3047 8792 3041 8791 3038 8785
3034 8785 3038 8809
TIME...MOT...LOC 1902Z 273DEG 14KT 3047 8800
HAIL...0.00IN
WIND...>34KTS
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jun 22, 2:01 PM CDT, 1 minute earlier.
Area forecast discussion, Jun 22, 2:01 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Mobile AL
201 PM CDT Tue Jun 22 2021
.NEAR TERM /Now Through Wednesday/...A surface front is currently
moving into interior sections of the area. Ahead of the front a very
deep tropical airmass exists with MLCAPE values around 2K.
Scattered showers and thunderstorms are beginning to develop in this
moist and unstable airmass and will increase in coverage through the
afternoon hours. Gusty winds and frequent lightning will be the main
threats. Heavy rain will also remain possible, however widespread
flooding is not expected and the Flash Flood Watch has been
cancelled.
The front will stall across the area tonight with continued chances
of showers and thunderstorms mainly across the southern portions of
the area. Showers and thunderstorms increase in coverage across
the area again on Wednesday, however lower rain chances are
expected due to an upper ridge building in from the west. The
highest rain chances on Wednesday will be along the I-10 corridor
near the stalled boundary.
Temperatures will be on the increase on Wednesday with highs in the
mid and upper 80s. Lows tonight and Wednesday night will be in
the mid and upper 60s well inland to mid 70s along the coast. /13
&&
.AVIATION...
18Z issuance...VFR conditions expected through much of the period
outside of showers and storms. Brief reductions in ceilings and
visibilities can be expected in and around showers and
thunderstorms. /13
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 7 PM CDT this evening for ALZ265-266.
FL...High Rip Current Risk until 7 PM CDT this evening for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Local storm report, Jun 22, 8:54 AM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
854 AM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM FLASH FLOOD 4 WSW WIGGINS 30.84N 89.21W
06/19/2021 STONE MS BROADCAST MEDIA
BROADCAST MEDIA RECEIVED PHOTOS ON SOCIAL
MEDIA THAT SHOW FLASH FLOODING OVER OLD HWY
26 OFF OF RED CREEK. WATER IS COMING UP TO
HOMES (AS HIGH AS CAR HEADLIGHTS). TIME
ESTIMATED WITH HEAVIEST RAIN ON RADAR.
&&
JEHLocal storm report, Jun 22, 12:38 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1238 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 AM TSTM WND DMG 2 SSE OSAKA 31.04N 87.21W
06/19/2021 ESCAMBIA AL EMERGENCY MNGR
EMA DISPATCH REPORTS LARGE TREE DOWN AT WOLF
LOG RD & OIL WELL RD. TIME ESTIMATED BASED
ON RADAR.
&&
JEHSpecial weather statement, Jun 22, 1:48 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
148 PM CDT Tue Jun 22 2021
ALZ264-266-221915-
Baldwin Coastal AL-Baldwin Central AL-
148 PM CDT Tue Jun 22 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BALDWIN COUNTY UNTIL 215 PM CDT...
At 148 PM CDT, the strong thunderstorm was located 5 miles west of
Magnolia Springs, or 7 miles southeast of Point Clear, moving east at
30 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Foley, Magnolia Springs, Bon Secour and Summerdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Waterspouts can move onshore and impact beaches before dissipating.
Furniture that isn't well anchored may become airborne and pose a
dangerous threat to beachgoers. Seek shelter if you see a waterspout
moving towards shore.
&&
LAT...LON 3028 8775 3030 8773 3029 8775 3036 8784
3039 8783 3039 8781 3041 8782 3039 8785
3038 8784 3038 8787 3041 8791 3046 8792
3051 8761 3035 8760 3034 8761 3034 8760
3031 8760 3030 8762 3030 8760 3028 8760
TIME...MOT...LOC 1848Z 268DEG 26KT 3037 8786Special weather statement, Jun 22, 2:00 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
200 PM CDT Tue Jun 22 2021
ALZ263-265-221930-
Mobile Coastal AL-Mobile Central AL-
200 PM CDT Tue Jun 22 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 230 PM CDT...
At 159 PM CDT, the strong thunderstorm was located over Bayou La
Batre, moving east at 15 mph.
Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Bayou La Batre and Coden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3034 8815 3033 8816 3033 8819 3036 8819
3036 8821 3038 8824 3034 8825 3037 8826
3039 8827 3039 8829 3037 8831 3053 8831
3055 8808 3051 8810 3038 8811 3034 8813
3035 8814 3032 8814
TIME...MOT...LOC 1859Z 274DEG 14KT 3044 8824The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:33 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jun 21, 8:01 PM CDT | Flash Flood Warning | MOB | Mobile | 104 min |
| Jun 21, 8:18 PM CDT | Flash Flood Watch | MOB | Baldwin, Mobile | 17 hr |
| Jun 21, 10:09 PM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 5 hr |
| Jun 21, 10:32 PM CDT | Special Marine Warning | MOB | 47 min | |
| Jun 22, 2:34 AM CDT | Special Marine Warning | MOB | 56 min | |
| Jun 22, 3:20 AM CDT | Special Marine Warning | MOB | 55 min | |
| Jun 22, 3:40 AM CDT | Special Marine Warning | MOB | 65 min | |
| Jun 22, 7:09 AM CDT | Special Marine Warning | MOB | 66 min | |
| Jun 22, 8:28 AM CDT | Special Marine Warning | MOB | 92 min | |
| Jun 22, 9:48 AM CDT | River Flood Warning | MOB | Baldwin | 25 hr |
| Jun 22, 9:50 AM CDT | River Flood Warning | MOB | Baldwin | 49 hr |
| Jun 22, 9:57 AM CDT | Special Marine Warning | MOB | 33 min | |
| Jun 22, 10:16 AM CDT | Special Marine Warning | MOB | 29 min | |
| Jun 22, 1:42 PM CDT | Special Marine Warning | MOB | 18 min | |
| Jun 22, 1:48 PM CDT | Special Weather Statement | MOB | Baldwin | 27 min |
| Jun 22, 2:00 PM CDT | Special Weather Statement | MOB | Mobile | 30 min |
| Jun 22, 4:31 PM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 3 hr |
| Jun 22, 5:13 PM CDT | Special Marine Warning | MOB | 52 min | |
| Jun 22, 5:21 PM CDT | Special Weather Statement | MOB | Baldwin | 39 min |
| Jun 22, 5:37 PM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 3 hr |
| Jun 21, 10:11 PM CDT | Special Weather Statement | MOB | Okaloosa, Santa Rosa | 49 min |
| Jun 21, 10:43 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 5 hr |
| Jun 21, 10:57 PM CDT | Special Weather Statement | MOB | Okaloosa | 63 min |
| Jun 21, 11:15 PM CDT | Flash Flood Warning | MOB | Escambia, Santa Rosa | 4 hr |
| Jun 21, 11:58 PM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 5 hr |
| Jun 22, 9:52 AM CDT | River Flood Warning | MOB | Okaloosa | 12 hr |
| Jun 22, 2:30 PM CDT | Special Weather Statement | MOB | Escambia | 45 min |
| Jun 22, 3:34 PM CDT | Special Weather Statement | MOB | Escambia | 41 min |
| Jun 22, 4:38 PM CDT | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.